Venous thrombo-embolism as a complication of cross-sex hormone treatment of male-to-female transsexual subjects: a review.

@article{Asscheman2014VenousTA,
  title={Venous thrombo-embolism as a complication of cross-sex hormone treatment of male-to-female transsexual subjects: a review.},
  author={Henk Asscheman and Guy T'sjoen and Antoine Lemaire and Manuel Mas and Maria C Meriggiola and Andreas Mueller and Annette Kuhn and Cecilia Dhejne and Nicolas Morel-Journel and Louis J Gooren},
  journal={Andrologia},
  year={2014},
  volume={46 7},
  pages={791-5}
}
Administration of cross-sex hormones to male-to-female transsexual subjects, usually oestrogens + often anti-androgens, such as cyproterone acetate, carries a risk of venous thromboembolism (VTE). VTE usually occurs in the first year of oestrogen administration. Ethinyl oestradiol, due to its chemical structure, was in 2003 identified as a major factor in the occurrence of VTE. Most clinics do not prescribe ethinyl oestradiol any longer, but people who take hormones without medical supervision… CONTINUE READING
Recent Discussions
This paper has been referenced on Twitter 1 time over the past 90 days. VIEW TWEETS

Citations

Publications citing this paper.
Showing 1-10 of 18 extracted citations

References

Publications referenced by this paper.
Showing 1-10 of 28 references

Mortality and morbidity in transsexual subjects treated with cross-sex hormones

  • PJ Van Kesteren, H Asscheman, JA Megens, LJ Gooren
  • Clin Endocrinol
  • 1997
Highly Influential
5 Excerpts

A (2013) Characteristics and metabolic

  • R Sitruk-Ware, Nath
  • 2013
1 Excerpt

Similar Papers

Loading similar papers…